MAUDE Adverse Event Report: COVIDIEN 5.0FR URETHANE UMB CATH; CATHETER, UMBILICAL ARTERY

COVIDIEN 5.0FR URETHANE UMB CATH; CATHETER, UMBILICAL ARTERY
Model Number 8888160341
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported the uvc was inserted on (b)(6).According to the nurse coordinator, uvc fluids were infusing without any issues until (b)(6) at 0530 when the rn observed that the infant¿s bed was wet.Fluid was noted dripping from the catheter and not the iv tubing.The catheter appeared to have a hole.The nurse practitioner was notified by the rn and the catheter was removed.
 
Additional Manufacturer Narrative
The device history record was no able to be reviewed as there was no lot number provided.A sample consisting of one used catheter, which came inside a generic plastic bag was received for evaluation.The sample demonstrated a leak during testing.The reported issue was confirmed.Additionally, the catheter showed signs of use (residues of blood).Underwater testing was performed, and a leak was detected below the strain relief in the catheter.During the underwater test, the catheter was bubbling.It¿s important to consider that the instructions for user warn ¿do not use sharp clamp or instrument to handle the catheter since even a minor cut could tear or break the catheter.Do not stretch catheter, too much tension could tear the catheter.Do not use alcohol or acetone-based skin preparations, adhesive enhancers, or solutions directly on the catheter.Based on the available information and sample this cause could not be discarded.It can be concluded that the product was manufactured according to specifications; therefore, the most probable root cause could occur during use if manipulated for fit or patient movement.It must be noted that in-process controls such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.

Brand Name
5.0FR URETHANE UMB CATH
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key9297026
Report Number3009211636-2019-00678
Device Sequence Number14162393
Product Code FOS
UDI-Device Identifier20884527005120
UDI-Public20884527005120
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888160341
Device Catalogue Number8888160341
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date01/21/2020
Patient Sequence Number1